Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 229, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 8, 2012, 5:30 PM CDT for Kemper County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2012, 5:30 PM CDT (22:30 UTC)
- Expired
- May 8, 2012, 5:56 PM CDT
- In force
- 26 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Kemper County, MS
The radar
The Columbus AFB radar (KGWX), 116 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
410
WUUS54 KJAN 082230
SVRJAN
MSC069-082315-
/O.NEW.KJAN.SV.W.0229.120508T2230Z-120508T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT TUE MAY 8 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 615 PM CDT
* AT 530 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DE
KALB MOVING EAST AT 10 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3288 8835 3280 8835 3274 8836 3275 8873
3293 8874 3293 8846 3293 8834 3288 8834
TIME...MOT...LOC 2230Z 267DEG 8KT 3285 8863
$$
BK2 follow-up statements
068
WWUS54 KJAN 082247
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CDT TUE MAY 8 2012
MSC069-082315-
/O.CON.KJAN.SV.W.0229.000000T0000Z-120508T2315Z/
KEMPER MS-
547 PM CDT TUE MAY 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHEASTERN KEMPER COUNTY...
AT 547 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ELECTRIC MILLS MOVING EAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCOOBA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3275 8865 3290 8863 3291 8847 3291 8835
3288 8834 3288 8835 3280 8835 3274 8836
TIME...MOT...LOC 2247Z 277DEG 12KT 3278 8854
$$
BK737
WWUS54 KJAN 082256
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
556 PM CDT TUE MAY 8 2012
MSC069-082306-
/O.CAN.KJAN.SV.W.0229.000000T0000Z-120508T2315Z/
KEMPER MS-
556 PM CDT TUE MAY 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KEMPER COUNTY IS
CANCELLED...
LAT...LON 3275 8865 3290 8863 3291 8847 3291 8835
3288 8834 3288 8835 3280 8835 3274 8836
TIME...MOT...LOC 2256Z 277DEG 12KT 3278 8850
$$
BKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 4:00 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 8, 4:00 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 400 PM CDT TUE MAY 8 2012 .DISCUSSION...ENHANCED FRONTAL CONVERGENCE IN THE LOWER LEVELS OF THE ATMOSPHERE IS PROVIDING A KICK TO THUNDERSTORM DEVELOPMENT IN MS NORTH OF I-20 AT PRESENT. OVERALL INSTABILITY IS LESS THAN WAS THE CASE YESTERDAY...BUT THIS MENTIONED CONVERGENCE (ALONG WITH BETTER UPPER LEVEL SUPPORT) HAS REALLY BOOSTED CONVECTIVE POTENTIAL ABOVE WHAT WE WERE PREVIOUSLY ANTICIPATING. IN ADDITION...RADICALLY DIFFERENT FLOW VECTORS AT VARIOUS HEIGHTS IS MAKING FOR RATHER RANDOM STORM MOVEMENTS CURRENTLY...WITH THE MEAN RESULT BEING SOME STORMS ARE HARDLY MOVING AT ALL AND THUS DROPPING TREMENDOUS RAIN AMOUNTS IN ISOLATED SPOTS. CONSENSUS OF LOCAL AND NATIONAL (NCEP) HIRES MODEL RUNS SEEM TO BE HANDLING THE SITUATION NOT TOO BADLY (RIGHT NOW) AND WITH FRONTAL CONVERGENCE EXPECTED TO BUILD INTO THE HEART OF THE ARKLAMISS BY EARLY THIS EVENING WE ANTICIPATE CONVECTION TO HEAD THAT WAY TOO. THERE IS A DECENT CHANCE BY LATE THIS AFTERNOON/EARLY THIS EVENING THAT STORMS WILL LOOSELY DEVELOP INTO A CLUSTER OR TWO AND AT THAT POINT DAMAGING WIND POTENTIAL MAY GO UP A BIT (EVEN THOUGH EVEN ISOLATED STORMS BEFORE THEN WILL PRODUCE AT LEAST SOME GUSTY WINDS ALONG WITH MAYBE A BIT OF HAIL). CONSENSUS OF HIRES MODELS SUGGESTS THAT SHOWERS AND THUNDERSTORMS NOW THROUGH THIS EVENING WILL BE QUITE NUMEROUS OVER THE BULK OF THE AREA (WHICH WILL LARGELY WORK TO ALLEVIATE MUCH OF THE POOLED INSTABILITY). OTHER LORES GLOBAL MODELS POINT TO AT LEAST SOME POTENTIAL FOR A THUNDERSTORM COMPLEX MOVING ACROSS AT LEAST MS PORTIONS OF THE REGION LATE TONIGHT AND EARLY TOMORROW WITH THE BRUNT OF UPPER TROUGH INFLUX. FOR RIGHT NOW WE THINK SUCH DEVELOPMENT FOR OUR REGION IS OVERDONE CONSIDERING WHAT IS ANTICIPATED THROUGH THIS EVENING. HOWEVER...I WILL NOT ADD THAT GIVEN THE COMPLEXITY OF THE SITUATION IT IS NOT IMPOSSIBLE THE LATTER MODELS ARE CORRECT. SO...FOR NOW...WE EXPECT A LOT OF SHOWERS AND STORMS (WITH SOME STORMS BEING VIGOROUS) THROUGH MID TO LATE EVENING. THEREAFTER THERE WILL STILL BE CHANCES (ALTHOUGH MUCH LESSER OVERALL CHANCES) FOR SHOWERS AND STORMS GOING THROUGH TOMORROW AS THE BROAD FRONTAL ZONE TAKES ITS TIME CLEARING THE AREA TO THE SOUTH. THE HWO WILL NEED TO BE "BEEFED" UP A BIT FROM EARLIER WORDING...BUT FOCUSED WINDOW FOR HAZARDOUS WEATHER POTENTIAL WILL REMAIN NOW THROUGH LATE EVENING. SUBSEQUENT SHIFTS WILL BE MONITORING THE MESOSCALE SITUATION CLOSELY AND WILL BE QUICK TO UPDATE THE FORECAST IF NEEDED IN THAT REGARD. BY TOMORROW NIGHT EXPECT CLEARING SKIES WITH NORTHERLY BREEZES AND COOLER TEMPS. THIS STRETCH OF COOLER AND GENERALLY CLEAR CONDITIONS WILL PERSIST THROUGH THE DAY FRIDAY. THEREAFTER CONFIDENCE IS INCREASING A SOUTHERN STREAM DISTURBANCE COMING DOWN THE PIKE AND INTERACTING WITH THE BAROCLINIC ZONE TO OUR SOUTH WILL SPELL RAIN FOR AT LEAST A PORTION OF THE WEEKEND. ALTHOUGH FOCUS FOR THIS PACKAGE WAS ON SHORT TERM WEATHER IMPACTS THERE WAS STILL LITTLE CHOICE BUT TO PUSH POPS UPWARD FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT PERIOD GIVEN 12Z MODEL INFO COMING IN. THE TREND IN SOLUTIONS IS STARTING TO ARGUE THAT HEAVY RAIN TOTALS WILL NOT BE OUT OF THE QUESTION (AT LEAST SOUTH OF I-20) FOR SATURDAY. ALTHOUGH LONG TERM FORECAST WAS AMENDED A LITTLE...PREVIOUS LONG TERM DISCUSSION IS STILL QUITE VALID IN THINKING AND IS POSTED BELOW. /BB/ && .PREV DISCUSSION... /ISSUED 427 AM CDT TUE MAY 8 2012/ LONG TERM... WEDNESDAY NIGHT THROUGH NEXT TUESDAY RAIN AND CLOUDS WILL CLEAR ALL AREAS WED NIGHT WITH FROPA. DRIER AND CLEAR CONDITIONS EXPECTED THU-FRI WITH A RETURN OF A WETTER PERIOD OVER THE WEEKEND AND INTO NEXT WORK WEEK. BY WED NGT...A COLD FRONT WILL HAVE JUST CLEARED THE ENTIRE REGION TO THE SOUTH...USHERING DRIER AND CLEARER CONDITIONS. HIGHS THU-FRI WILL BE NEAR TO SLIGHTLY BELOW NORMAL WITH LOW TEMPS ~10 F BELOW NORMAL AS SFC HIGH PRESSURE SETTLES OVER OHIO RIVER VALLEY. MID TO HIGH-LVL CLOUDS WILL RETURN BY FRIDAY AFTN AHEAD OF A SLOWLY MOVING H5 CLOSED SRN STREAM TROUGH MOVING ACROSS BIG BEND OF TX. SMALLER S/WVS WILL EJECT OUT AHEAD OF THE MAIN VORT MAX SATURDAY MORNING THAT COULD LEAD TO SOME LIGHT SHOWERS AS LOW-LVLS SLOWLY RECOVER WITH MORE MOISTURE. THE AFOREMENTIONED FRONT FROM WED ONLY LOOKS TO PUSH GREATER PWAT AIRMASS TO JUST OFF THE COAST THROUGH LATE WEEK. BY SAT AFTN...BOTH EC/GFS DEPICT AN INVERTED SFC PRESSURE TROUGH ACROSS THE WRN GOM. THIS FEATURE AND ITS INTERACTION WITH THE GREATER PWAT RESERVOIR WILL HOLD THE KEY TO HOW MUCH RAIN COULD OCCUR OVER THE ARKLAMISS THROUGH THE WEEKEND/ERLY NEXT WEEK. THE EC HAS THE INVERTED TROUGH AXIS POSITIONED FARTHER NORTH /ALLOWING FOR GREATER SE MOISTURE FETCH/ ALONG TX/LA COAST LEADING TO GREATER PWATS TO INFILTRATE NWD. THE OPS GFS HAS INVERTED PRESSURE TROUGH FARTHER SOUTH...RESULTING IN REDUCED MOISTURE TRANSPORT WITH EASTERLY FLOW AND KEEPING HIGHER PWATS ACROSS NRN GOM. IN FACT...OPS GFS ACTUALLY ROTATES EVEN DRIER LOW-LVL AIR AROUND SFC HIGH FROM THE EAST THAT APPEARS TO LIMIT QPF FIELDS SAT-SUN. ON THE OTHER HAND...EC HAS MUCH GREATER QPF AMOUNTS GIVEN GREATER MOISTURE PRESENT OVER REGION. HAVE GONE WITH A GENERAL BLEND OF GFS/GENS MEAN THAT TILTS TOWARD THE EC SOLUTION FOR SAT-TUES. THAT STATED...SAT-TUES LOOKS TO BE UNSETTLED WITH TSTORMS/SHOWERS POSSIBLE EACH DAY/NGT RESPECTIVELY WITH DEEPER LAYER ASCENT AND WEAK ISENTROPIC UPGLIDE PRESENT. THE QUESTION OF WHERE THE INVERTED SFC PRESSURE TROUGH SETS UP WILL BE KEY TO RAINFALL COVERAGE AND OVERALL AMOUNTS. BY ERLY NEXT WEEK...A DEEPER NRN STREAM TROUGH LOOKS PHASE IN ACROSS THE LOWER MS VALLEY FURTHER CONTINUING THE UNSETTLED PATTERN AS ANOTHER FRONT ATTEMPTS TO PUSH THROUGH. FOR FORECAST ELEMENTS...REDUCED POPS FRIDAY AND EARLY SAT AND GENERALLY FOLLOWED MEXMOS SAT-SUN. POPS WERE BUMPED UP MON/TUES TO ACCOUNT FOR SLOWER EC SOLUTION. HIGH TEMPS WERE REDUCED A TOUCH THU-FRI AND GENERALLY FOLLOWED ENS MEAN THEREAFTER WITH SLIGHT GFS BIAS. /ALLEN/ && .AVIATION...THE MAIN CONCERN WILL BE THE CONVECTIVE POTENTIAL WITH TSTMS POSSIBLE AT ALL TAF SITES THIS AFTN. VFR CONDITIONS WILL PREVAIL OUTSIDE OF TSTM ACTIVITY WHICH SHOULD WANE AS WE GO THROUGH THE OVERNIGHT...AND THEN REDEVELOP BY EARLY WEDNESDAY MORNING BEFORE ENDING ALTOGETHER BY WEDNESDAY EVENING. THERE MAY BE SOME PATCHY FOG OUTSIDE OF RAIN AREAS PRIOR TO FRONTAL PASSAGE FOR EARLY WEDNESDAY MAINLY SOUTH OF INTERSTATE 20./17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 62 78 53 81 / 76 31 1 0 MERIDIAN 62 77 50 81 / 85 47 5 0 VICKSBURG 62 79 53 81 / 71 22 1 0 HATTIESBURG 66 82 54 83 / 63 40 9 0 NATCHEZ 63 79 56 81 / 63 27 3 0 GREENVILLE 60 79 54 80 / 63 15 0 0 GREENWOOD 60 78 52 80 / 72 21 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50/17/ALLEN
Hazardous weather outlook, May 8, 2:39 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 239 PM CDT TUE MAY 8 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 239 PM CDT TUE MAY 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY A FEW STRONG TO SEVERE THUNDERSTORMS SHOULD DEVELOP LATE THIS AFTERNOON THROUGH THIS EVENING ACROSS THE REGION AS A COLD FRONT ENTERS INTO VERY UNSTABLE AIR OVER THE ARKLAMISS. THE PRIMARY CONCERNS WITH THESE STORMS WILL BE FOR DIME TO PENNY SIZE HAIL AND WIND GUSTS OF 50 TO 60 MPH. IN ADDITION...SOME STORMS WILL MOVE VERY SLOWLY AND COULD PRODUCE TORRENTIAL RAINFALL RATES AND ASSOCIATED MINOR PONDING OF WATER ISSUES. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 50
In the hours before
Special weather statement, May 8, 4:13 PM CDT, 1 hour 17 minutes before
MSZ019-025-082145- SUNFLOWER MS-LEFLORE MS- 413 PM CDT TUE MAY 8 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 413 PM CDT TUE MAY 8 2012 ...STRONG THUNDERSTORM LOCATED JUST SOUTH OF SUNFLOWER... A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF SUNFLOWER AT 413 PM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN CENTRAL LEFLORE AND SOUTHERN SUNFLOWER COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3362 9027 3340 9027 3342 9061 3360 9061 TIME...MOT...LOC 2113Z 270DEG 10KT 3351 9050 BK
Local storm report, May 8, 4:23 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
423 PM CDT TUE MAY 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 3 E JEFFERSON 33.63N 89.84W
05/08/2012 CARROLL MS LAW ENFORCEMENT
TREES WERE BLOWN DOWN ALONG TWO COUNTY ROADS NEAR THE
COUNTY BORDER
&&
BKLocal storm report, May 8, 4:28 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
428 PM CDT TUE MAY 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 2 SE AVALON 33.63N 90.06W
05/08/2012 E0.25 INCH CARROLL MS TRAINED SPOTTER
&&
BKLocal storm report, May 8, 4:51 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
451 PM CDT TUE MAY 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 4 S DUCK HILL 33.57N 89.70W
05/08/2012 E1.25 INCH MONTGOMERY MS PUBLIC
QUARTER TO HALF DOLLAR SIZE HAIL SOUTH OF DUCK HILL
&&
DLSpecial weather statement, May 8, 5:04 PM CDT, 26 minutes before
MSZ061-082235-
FRANKLIN MS-
504 PM CDT TUE MAY 8 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
504 PM CDT TUE MAY 8 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTH OF BUDE AT 504 PM CDT...
MOVING EAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHEASTERN FRANKLIN COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3135 9090 3146 9095 3157 9066 3149 9063
3134 9063 3134 9066 3134 9089
TIME...MOT...LOC 2204Z 251DEG 8KT 3140 9081
BKSpecial weather statement, May 8, 5:20 PM CDT, 10 minutes before
LAZ016-023-082250-
FRANKLIN LA-MADISON LA-
520 PM CDT TUE MAY 8 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
520 PM CDT TUE MAY 8 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER CROWVILLE AT 520 PM CDT...MOVING
NORTHEAST AT 5 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHWESTERN MADISON AND NORTHEASTERN FRANKLIN PARISHES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3239 9155 3222 9142 3220 9147 3220 9149
3219 9150 3215 9161 3226 9169
TIME...MOT...LOC 2220Z 236DEG 7KT 3224 9159
BKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 11:54 PM CDT | Special Weather Statement | JAN | Washington | 31 min |
| May 8, 6:07 AM CDT | Dense Fog Advisory | JAN | Choctaw, Clay, Lowndes, Noxubee, Oktibbeha, Webster and 1 more | 3 hr |
| May 8, 2:18 PM CDT | Special Weather Statement | JAN | Attala | 32 min |
| May 8, 2:34 PM CDT | Special Weather Statement | JAN | Attala | 16 min |
| May 8, 2:43 PM CDT | Flash Flood Warning | JAN | Attala | 2 hr |
| May 8, 2:50 PM CDT | Special Weather Statement | JAN | Leflore | 30 min |
| May 8, 2:56 PM CDT | Special Weather Statement | JAN | Choctaw | 29 min |
| May 8, 3:04 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 41 min |
| May 8, 3:08 PM CDT | Special Weather Statement | JAN | Webster | 32 min |
| May 8, 3:18 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 42 min |
| May 8, 3:22 PM CDT | Flash Flood Warning | JAN | Washington | 91 min |
| May 8, 3:41 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 49 min |
| May 8, 4:13 PM CDT | Special Weather Statement | JAN | Leflore | 32 min |
| May 8, 5:04 PM CDT | Special Weather Statement | JAN | Franklin | 31 min |
| May 8, 5:55 PM CDT | Special Weather Statement | JAN | Claiborne | 30 min |
| May 8, 6:38 PM CDT | Special Weather Statement | JAN | Madison | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.